Tornadoes · United States · Ohio · 2024
EF0 tornado, Pansy, Ohio, May 7, 2024
This EF0 tornado ran 1.3 miles across Clinton County on May 7, 2024, touching down at 10:27 PM EDT and reaching 80 yards wide. It killed nobody, and did $10,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 7, 2024
- Touchdown
- 10:27 PM EDT (02:27 UTC)
- Lifted
- 10:29 PM EDT (02:29 UTC)
- On the ground
- 2 minutes
- Path length
- 1.3 miles (2.2 km)
- Path width
- 80 yards (73 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- County
- Clinton County
- Touchdown point
- 39.315, -83.986
- Lift-off point
- 39.325, -83.965
- Record number
- 2405072027-02
The damage survey
57 damage points were recorded along this path by NWS ILN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.
- Large water tank in a field
- Tree damage around building
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Showers and thunderstorms developed during the late afternoon and evening hours ahead of a low pressure system moving through the Ohio Valley.
This brief tornado caused mostly tree and outbuilding damage along North State Route 133 north of Blanchester. The final damage location was noted along Rhude Road, east of State Route 133.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
4 minutes of warning. NWS ILN issued a tornado warning for this county at 02:23 UTC, 4 minutes before the tornado touched down, in force until 02:47 UTC.
The county was under a tornado watch, issued at 22:01 UTC and running to 04:06 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 17:24 UTC | 17:48 UTC | Severe Thunderstorm Warning | ILN |
| 22:01 UTC | 04:06 UTC | Tornado Watch | ILN |
| 01:59 UTC | 03:00 UTC | Severe Thunderstorm Warning | ILN |
| 02:23 UTC | 02:47 UTC | Tornado Warning | ILN |
| 02:27 UTC | 02:48 UTC | Tornado Warning | ILN |
| 02:41 UTC | 03:14 UTC | Severe Thunderstorm Warning | ILN |
| 02:45 UTC | 03:14 UTC | Severe Thunderstorm Warning | ILN |
| 02:51 UTC | 05:28 UTC | Flash Flood Warning | ILN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:11 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the tornado touched down at May 7, 8:08 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 7, 8:08 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 808 PM EDT Tue May 7 2024 .SYNOPSIS... Several rounds of showers and storms are expected through Thursday amidst a continued warm and humid pattern. Afterwards, cooler and slightly drier conditions are expected, though shower chances can not be ruled out through the weekend. && .NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/... Showers are starting to spring up west and south of the CWA and are expected to fill in relatively quickly with daytime heating creating a rapidly destabilizing atmosphere. They will quickly become deeper convection with thunderstorms. If discrete cells maintain a decent margin from surrounding upstream storms, shear and instability will act to promote supercell activity. Right turning cells will also be a favored track given the southerly inflow of moisture and right-handed curved hodographs. Models remain in a various state of how these storms evolve, but they should end nw-se overnight. A few depict a brief linear evolution in the southern/southeast forecast area with training, but most have pushed the precip into the south by 09Z and out of the CWA by 12Z. Overnight lows will drop from near 60 in the northwest to near 65 in northern KY and southern OH. && .SHORT TERM /7 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Deeply uniform southwest flow develops ahead of a l/w trough north of the region with a wsw-ene orientation. Later in the day, s/w energy will cross and mark the beginning of the next round of showers and storms. Indications are that these storms may be knocking on southwest CWA towards 00Z but the consensus is to hold off until after this time but rapidly ramp up the precip. Overnight, with a continual flow of moisture leading to pwats >1.5". If the storms train in a nw-se orientation as some markers are favoring, flooding will become the primary threat. The favored location of the heavier rain looks to be over the southeast third of the CWA, ending by daybreak Thursday. Unless a decently opaque blowoff of cirrus precedes this rain, temperatures are expected to reach 80 in the north, 85 in the south. More of the same with the humid airmass is expected overnight. Lows will again be in the upper 50s in the north, low 60s for the remainder of the forecast area. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Thursday will see more dry air working in, but lingering lighter showers remain a possibility in most of the region, slightly less so in the southwest. This is as yet another s/w piece of energy gets pushed ene ahead of the l/w trough, prompting a surface circulation to move east through the CWA. Trailing this surface low, a cold front will turn winds sharply to the north overnight, with lows dropping to a significantly cooler range from the upper 40s to around 50. This cooler air bottoms out highs on Friday in the lower 60s, and clearing sky cover overnight drops overnight readings to within a degree or two of 45. The next upper trough works in on Saturday, with a ssw flow over the region. The upper trough and potential surface circulation will maximize the threat of rain in the extended forecast Saturday afternoon. While this sw flow will only bump highs a little bit on Saturday from Friday, lows should be a carbon- copy from the night before. This flow will begin to modify the airmass a little warmer each day through the remainder of the forecast. A not unusual variance in model depictions for the longer term necessitates some inclusion of lower chance pops for both Monday and Tuesday afternoon. Temperatures are expected to trend towards normal as they should, and likely rise to above normal Mon/Tue, but not to the extent that we've been seeing in the here and now. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... In warm and unstable airmass an axis of strong to severe storms has developed to our west on a pre-frontal trof axis. These storms to move east impacting all TAF sites this evening into the overnight hours. Strong to damaging winds, large hail and a few tornadoes will be possible with these storms. Storms to end from northwest to southeast by about 06Z. Some fog and low cigs will be possible as a front slips into the Ohio Valley overnight. Have limited impacts to MVFR category at all but KLUK valley location. Any fog that develops will improve quickly Wednesday morning. VFR conditions thru the remainder of the day with thunderstorms redeveloping from the southwest during the evening. Have a mention at the 30 hour KCVG TAF site. OUTLOOK...Thunderstorms will be possible Wednesday night. MVFR/IFR CIGs are possible Wednesday night into early Thursday and again on Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Franks SHORT TERM...Franks LONG TERM...Franks AVIATION...AR
Hazardous weather outlook, May 7, 5:19 AM EDT, 17 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 519 AM EDT Tue May 7 2024 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072- 074-080930- Wayne-Fayette-Union-Franklin-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble- Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Hocking- 519 AM EDT Tue May 7 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. One or more rounds of storms are expected late this afternoon through the evening. Strong to severe storms are likely. The primary threats are large hail and damaging winds. A few tornadoes will also be possible. Heavy rain associated with the thunderstorm activity may also lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional storms, a few strong to severe, will be possible Wednesday evening into Wednesday night. Large hail and damaging winds are the primary threats. Heavy rain associated with the thunderstorm activity may also lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. INZ073>075-080-KYZ089>100-OHZ073-077>082-088-080930- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 519 AM EDT Tue May 7 2024 This Hazardous Weather Outlook is for southeast Indiana, northeast Kentucky, northern Kentucky, south central Ohio and southwest Ohio. .DAY ONE...Today and tonight. One or more rounds of storms are expected late this afternoon through the evening. Strong to severe storms are likely. The primary threats are large hail and damaging winds. A few tornadoes will also be possible. Heavy rain associated with the thunderstorm activity may also lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional storms, some strong to severe, will be possible Wednesday evening into Wednesday night. Large hail and damaging winds are the primary threats. A tornado or two will also be possible. Heavy rain associated with the thunderstorm activity may also lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 7, 8:47 PM EDT, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
847 PM EDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM Tstm Wnd Dmg 1 N Greenville 40.11N 84.63W
05/07/2024 Darke OH Amateur Radio
Corrects previous tstm wnd dmg report from 1
N Greenville. Roof Damage. Trees down on
Parkside Drive.
&&Local storm report, May 7, 9:05 PM EDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
905 PM EDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM Tstm Wnd Dmg 1 NNE Greenville 40.11N 84.63W
05/07/2024 Darke OH Amateur Radio
Damage to Harmon Field and press box is
destroyed. Time estimated from RADAR.
&&Special weather statement, May 7, 9:09 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
909 PM EDT Tue May 7 2024
OHZ043-044-051-052-080145-
Champaign OH-Logan OH-Shelby OH-Miami OH-
909 PM EDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
SHELBY...CHAMPAIGN...SOUTHERN LOGAN AND NORTHEASTERN MIAMI COUNTIES
THROUGH 945 PM EDT...
At 909 PM EDT, a strong thunderstorm was located near Piqua, moving
east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Piqua, Bellefontaine, Urbana, St. Paris, West Liberty, Mechanicsburg,
De Graff, Quincy, Fletcher, Valley Hi, Zanesfield, Lockington,
Mutual, Cable, Westville, Millerstown, Kiser Lake State Park,
Kennard, Rosewood, and Pickrelltown.
This includes I-75 in Ohio between mile markers 77 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 100 AM EDT for west central
Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4008 8424 4024 8428 4036 8365 4007 8356
TIME...MOT...LOC 0109Z 262DEG 38KT 4016 8418
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ClarkLocal storm report, May 7, 9:23 PM EDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
923 PM EDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM Hail 4 S Oxford 39.44N 84.76W
05/07/2024 M0.70 Inch Butler OH Amateur Radio
Time estimated from RADAR.
&&Local storm report, May 7, 9:27 PM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Wilmington OH
927 PM EDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM Tstm Wnd Dmg 2 N Gettysburg 40.14N 84.50W
05/07/2024 Darke OH Amateur Radio
Damage to multiple farm buildings. Possible
tornado.
&&Special weather statement, May 7, 10:11 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1011 PM EDT Tue May 7 2024
INZ066-074-OHZ070-077-080245-
Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
1011 PM EDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FRANKLIN...NORTHEASTERN DEARBORN...HAMILTON AND SOUTHERN BUTLER
COUNTIES THROUGH 1045 PM EDT...
At 1011 PM EDT, a strong thunderstorm was located near Bright, moving
east at 40 mph.
HAZARD...Wind gusts up to 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Cincinnati, Hamilton, Fairfield, Norwood, Forest Park, Sharonville,
Monroe, Blue Ash, Springdale, Reading, Montgomery, Harrison, North
College Hill, Madeira, Wyoming, Cheviot, Mount Healthy, Deer Park,
Bright, and Finneytown.
This includes the following Interstates...
I-71 in Ohio between mile markers 4 and 17.
I-74 in Indiana between mile markers 163 and 171.
I-74 in Ohio between mile markers 0 and 19.
I-75 in Ohio between mile markers 4 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 100 AM EDT for southeastern
Indiana...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3919 8498 3938 8496 3946 8436 3911 8435
TIME...MOT...LOC 0211Z 263DEG 35KT 3929 8489
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
ClarkThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cncnati-Daytn, OH (KILN), 00:00Z
2.5 hours before the tornado, 19 km from the path. May 8, 2024.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -6 J/kg
- Surface CAPE
- 2204 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.9
- 0-3 km lapse rate
- 6.4 K/km
Cncnati-Daytn, OH (KILN), 12:00Z
9.5 hours after it, 19 km from the path. May 8, 2024.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -69553 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.5 K/km
The surface observations
Wilmington (ILN), 17 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:30 UTC | 180° 11 kt | 16 | 1003.4 | |||
| 00:35 UTC | 180° 11 kt | 1003 | ||||
| 00:40 UTC | 180° 10 kt | 15 | 1003.4 | |||
| 00:45 UTC | 180° 10 kt | 1003.4 | ||||
| 00:50 UTC | 180° 10 kt | 15 | 1002.7 | |||
| 00:54 UTC | 71 | 67 | 190° 10 kt | 1003 | ||
| 00:55 UTC | 190° 11 kt | 1003 | ||||
| 01:00 UTC | 190° 8 kt | 1003.4 | ||||
| 01:05 UTC | 190° 10 kt | 1003 | ||||
| 01:10 UTC | 190° 10 kt | 1003.4 | ||||
| 01:15 UTC | 190° 9 kt | 1003.4 | ||||
| 01:20 UTC | 180° 11 kt | 16 | 1003 | |||
| 01:25 UTC | 180° 11 kt | 1002.7 | ||||
| 01:30 UTC | 180° 13 kt | 1002.7 | ||||
| 01:35 UTC | 190° 11 kt | 18 | 1002.4 | |||
| 01:40 UTC | 190° 11 kt | 17 | 1003 | |||
| 01:45 UTC | 22 | 1003 | ||||
| 01:50 UTC | 190° 14 kt | 1003 | ||||
| 01:54 UTC | 71 | 68 | 210° 16 kt | 1003 | ||
| 01:55 UTC | 16 kt | 22 | 1003 | |||
| 02:00 UTC | 1003.4 | |||||
| 02:05 UTC | 210° 15 kt | 1003.7 | ||||
| 02:10 UTC | 22 | 1004.1 | ||||
| 02:15 UTC | 200° 11 kt | 1003.7 | ||||
| 02:20 UTC | 72 | 68 | 200° 13 kt | 20 | 1003.7 | VCTS |
| 02:20 UTC | 200° 13 kt | 1003.7 | ||||
| 02:25 UTC | 210° 11 kt | 1004.1 | -RA | |||
| 02:30 UTC | 200° 11 kt | 1004.4 | -RA BR | |||
| 02:35 UTC | 200° 10 kt | 15 | 1004.1 | -RA BR | ||
| 02:38 UTC | 71 | 69 | 200° 13 kt | 19 | 1004.1 | TSRA BR |
| 02:40 UTC | 190° 11 kt | 16 | 1003.7 | +RA BR | ||
| 02:42 UTC | 71 | 69 | 180° 9 kt | 19 | 1003.7 | +TSRA BR |
| 02:45 UTC | 190° 8 kt | 1004.1 | +RA BR | |||
| 02:50 UTC | 40 | 1004.1 | RA BR | |||
| 02:54 UTC | 67 | 66 | 260° 19 kt | 41 | 1004.4 | +TSRA FG SQ |
| 02:55 UTC | 250° 15 kt | 1004.4 | +RA FG SQ | |||
| 03:00 UTC | 250° 14 kt | 1004.7 | RA BR | |||
| 03:01 UTC | 66 | 64 | 250° 12 kt | 1004.7 | VCTS RA BR | |
| 03:03 UTC | 66 | 64 | 260° 13 kt | 1004.7 | VCTS -RA BR | |
| 03:05 UTC | 1004.7 | -RA BR | ||||
| 03:10 UTC | 260° 8 kt | 1003.7 | -RA | |||
| 03:12 UTC | 65 | 63 | 270° 10 kt | 19 | 1003.7 | -TSRA BR |
| 03:15 UTC | 270° 7 kt | 1003.7 | -RA BR | |||
| 03:20 UTC | 220° 11 kt | 1004.7 | -RA BR | |||
| 03:22 UTC | 65 | 64 | 220° 10 kt | 1004.7 | -TSRA BR | |
| 03:25 UTC | 230° 8 kt | 1004.4 | -RA | |||
| 03:30 UTC | 250° 10 kt | 1004.7 | -RA | |||
| 03:35 UTC | 240° 10 kt | 1004.7 | -RA | |||
| 03:40 UTC | 240° 11 kt | 1005.1 | -RA | |||
| 03:45 UTC | 220° 11 kt | 1005.1 | -RA | |||
| 03:50 UTC | 210° 11 kt | 1005.1 | -RA | |||
| 03:51 UTC | 64.4 | 64.4 | 200° 10 kt | 1005.1 | VCTS -RA | |
| 03:54 UTC | 65 | 63 | 200° 10 kt | 1005.1 | -RA | |
| 03:55 UTC | 200° 9 kt | 1004.7 | -RA | |||
| 04:00 UTC | 200° 8 kt | 1004.7 | -RA | |||
| 04:05 UTC | 200° 7 kt | 1004.4 | -RA | |||
| 04:10 UTC | 200° 9 kt | 1004.4 | ||||
| 04:15 UTC | 200° 10 kt | 1004.4 | ||||
| 04:20 UTC | 200° 8 kt | 1004.7 | ||||
| 04:25 UTC | 200° 7 kt | 1004.7 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Cincinnati radar (KILN), 17 km away, was scanning. The volume nearest the touchdown began at 02:29 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 01:22 UTC | TSTM WND DMG | 5 W Seven Mile | Butler, OH | Numerous trees uprooted. NWS damage survey concluded tree damage in this region was due to straight line winds. |
| 01:56 UTC | TSTM WND DMG | 2 N Monroe | Butler, OH | Siding pulled from a metal building. Semi trailer rolled. Time estimated. |
| 01:57 UTC | TORNADO | 2 N Monroe | Butler, OH | EF0 tornado confirmed in Middletown in Butler County Ohio. Maximum winds of 80 mph. |
| 02:00 UTC | TSTM WND DMG | 2 N Mason | Warren, OH | Several pine trees snapped. |
| 02:02 UTC | TSTM WND DMG | 3 Sw Lebanon | Warren, OH | Multiple large trees damaged; outbuilding damage. Possible Tor with CC dropout. |
| 02:05 UTC | TORNADO | 3 Sw Lebanon | Warren, OH | NWS storm survey confirms an EF0 tornado with maximum estimated wind speeds of 80 MPH and a path length of 1/3 mile. Damage primarily to trees along the path. |
| 02:08 UTC | TORNADO | South Lebanon | Warren, OH | Updated LSR for tornado previously confirmed as 2NE South Lebanon, increasing the track length. Maximum winds remain at 90 mph. |
| 02:10 UTC | HAIL 0.75 | 1 E Maineville | Warren, OH | Report from mPING: Dime (0.75 in.). |
| 02:10 UTC | TORNADO | 2 Ne South Lebanon | Warren, OH | EF-1 Tornado confirmed 2NE South Lebanon in Warren County Ohio. Max winds of 90 mph. |
| 02:11 UTC | HAIL 0.75 | Bellbrook | Greene, OH | Report from mPING: Dime (0.75 in.). |
| 02:13 UTC | TSTM WND DMG | 2 Ese Lebanon | Warren, OH | Multiple trees and power lines down. Time estimated from radar data. |
| 02:13 UTC | HAIL 1 | Bellbrook | Greene, OH | Report from mPING: Quarter (1.00 in.). |
| 02:14 UTC | TORNADO | 2 E Lebanon | Warren, OH | EF-0 Tornado confirmed 2E Lebanon in Warren County Ohio. Max winds of 65 mph. |
| 02:15 UTC | TORNADO | 1 Ene Morrow | Warren, OH | EF1 tornado confirmed near Morrow in Warren County Ohio. Maximum winds of 95 mph. |
| 02:15 UTC | TORNADO | Morrow | Warren, OH | NWS storm survey confirms an EF1 tornado with maximum estimated wind speeds of 95 MPH and a path length of 2.7 miles. Damage primarily to trees and outbuildings along path. |
| 02:16 UTC | TSTM WND DMG | 1 Ene Morrow | Warren, OH | Multiple trees and power poles down along Mason Morrow Millgrove Road. Time estimated from radar data. |
| 02:18 UTC | TSTM WND DMG | 1 Nw Greenhills | Hamilton, OH | Large tree down, damaging 2 houses. Time estimated from radar. |
| 02:18 UTC | TORNADO | 3 Ne Morrow | Warren, OH | EF0 tornado confirmed northeast of Morrow in Warren County Ohio. Maximum winds of 80 mph. |
| 02:25 UTC | TSTM WND DMG | 2 N Blanchester | Clinton, OH | Numerous trees down near 92 Irvin Road near Blanchester. Barn Destroyed near the intersection of Irvin Road and Route 133. |
| 02:27 UTC | TORNADO | 2 N Blanchester | Clinton, OH | EF0 tornado confirmed north of Blanchester in Clinton County Ohio. Maximum winds of 85 mph. |
| 02:27 UTC | TORNADO | 3 W Clarksville | Warren, OH | EF0 tornado confirmed west of Clarksville in Warren County Ohio. Maximum winds of 80 mph. |
| 02:29 UTC | TSTM WND DMG | 2 Wnw Clarksville | Warren, OH | Large tree snapped. Time estimated from radar. |
| 02:35 UTC | TSTM WND DMG | Greenhills | Hamilton, OH | Tree fell into two houses. Time estimated from radar data. |
| 03:15 UTC | FLASH FLOOD | Arlington Heights | Hamilton, OH | A foot of water across N I-75 near mile marker 10. |
| 03:59 UTC | TSTM WND DMG | 3 Nnw Peebles | Adams, OH | Tree down along Stoney Road. |
| 04:01 UTC | FLASH FLOOD | 3 Ese Cheviot | Hamilton, OH | High water rescue along Yoast Avenue in North Fairmont. |
| 04:29 UTC | FLASH FLOOD | 3 Ese Covedale | Hamilton, OH | Flooding in apartment. |
| 04:29 UTC | FLASH FLOOD | 3 Sw Fairfax | Hamilton, OH | Flooding reported to a home in the 3500 block of Handman Avenue. |
| 04:31 UTC | FLASH FLOOD | 2 Ese Cheviot | Hamilton, OH | Apartment flooded and street flooding along Gobel Street north of Harrison Avenue near Westwood Commons. |
| 04:40 UTC | FLASH FLOOD | 3 Ese Covedale | Hamilton, OH | Flooded basement. |
| 04:42 UTC | FLASH FLOOD | 1 Sse Cheviot | Hamilton, OH | Apartment flooding. |
| 04:42 UTC | FLASH FLOOD | 2 Se White Oak East | Hamilton, OH | Flooding in apartment. |
| 04:44 UTC | FLOOD | 3 Sse Norwood | Hamilton, OH | Water over road. |
| 04:49 UTC | FLASH FLOOD | 3 Ese Covedale | Hamilton, OH | Flooding in apartment. |
| 04:54 UTC | FLASH FLOOD | 2 S Cheviot | Hamilton, OH | Flooding in home. |
| 05:06 UTC | FLASH FLOOD | 3 W Downtown Cincinnati | Hamilton, OH | Flooding in apartment complex. |
| 05:07 UTC | FLASH FLOOD | 3 S Saint Bernard | Hamilton, OH | Water rescue - vehicle submerged. |
| 05:19 UTC | FLASH FLOOD | 3 Wnw Downtown Cincinna | Hamilton, OH | First Floor building flooded with multiple residents displaced. |
| 05:20 UTC | FLASH FLOOD | 2 Wsw Fruit Hill | Hamilton, OH | High water vehicle rescue in the 400 block of Sutton Road in Anderson Township. |
| 05:20 UTC | FLASH FLOOD | 3 Ese Cheviot | Hamilton, OH | Flooding in home basement. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2024 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are
The other tornadoes of May 7, 2024
52 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 7 | 1:05 AM CDT | EF1 | Okfuskee, OK | 2.8 | 200 | $15,000 | ||
| May 7 | 1:12 AM CDT | EF0 | Warren, IA | 3.1 | 80 | $50,000 | ||
| May 7 | 1:35 AM CDT | EF0 | Jasper, IA | 0.1 | 30 | $25,000 | ||
| May 7 | 1:37 AM CDT | EF0 | Marion, IA | 5.0 | 80 | $8,000 | ||
| May 7 | 1:43 AM CDT | EF1 | Randolph, MO | 8.3 | 250 | |||
| May 7 | 1:44 AM CDT | EF0 | Randolph, MO | 2.3 | 400 | |||
| May 7 | 2:23 AM CDT | EF2 | Adair, OK to AR | 11.7 | 800 | $75,000 | ||
| May 7 | 2:28 AM CDT | EF0 | Pulaski, MO | 9.8 | 150 | $16,000 | ||
| May 7 | 2:43 AM CDT | EF1 | Crawford, AR | 5.7 | 900 | $30,000 | ||
| May 7 | 2:43 AM CDT | EF1 | Crawford, AR | 9.2 | 1,100 | $500,000 | ||
| May 7 | 2:48 AM CDT | EF1 | Crawford, AR | 0.6 | 100 | $50,000 | ||
| May 7 | 2:55 AM CDT | EF1 | Washington, AR | 1.8 | 150 | $35,000 | ||
| May 7 | 2:55 AM CDT | EF1 | Franklin, AR | 3.9 | 1,200 | $30,000 | ||
| May 7 | 3:08 AM CDT | EF1 | Washington, AR | 2.8 | 550 | $30,000 | ||
| May 7 | 3:44 AM CDT | EF0 | Crawford, MO | 0.7 | 75 | |||
| May 7 | 3:45 AM CDT | EF1 | Franklin, MO | 0.3 | 150 | |||
| May 7 | 4:21 AM CDT | EF0 | Saint Charles, MO | 2.2 | 50 | |||
| May 7 | 2:05 PM CDT | EF0 | Boone, IL to WI | 14.3 | 50 | $60,000 | ||
| May 7 | 2:18 PM CDT | EF1 | Walworth, WI | 1.0 | 50 | $100,000 | ||
| May 7 | 5:11 PM EDT | EF1 | Cass, MI | 11.7 | 950 | |||
| May 7 | 5:41 PM EDT | EF2 | Saint Joseph, MI | 19.5 | 950 | 1 | ||
| May 7 | 5:55 PM EDT | EF2 | Kalamazoo, MI | 10.9 | 300 | 12 | $50 million | |
| May 7 | 6:07 PM EDT | EF1 | Branch, MI | 1.1 | 100 | |||
| May 7 | 6:11 PM EDT | Unrated | Steuben, IN | 0.1 | 1 | |||
| May 7 | 7:47 PM EDT | Unrated | Rush, IN | 0.8 | 30 | |||
| May 7 | 7:50 PM EDT | EF2 | Mercer, OH | 8.1 | 400 | $50,000 | ||
| May 7 | 8:02 PM EDT | EF0 | Shelby, IN | 0.8 | 50 | $30,000 | ||
| May 7 | 8:03 PM EDT | EF1 | Rush, IN | 4.6 | 75 | $47,000 | ||
| May 7 | 8:05 PM EDT | EF1 | Rush, IN | 0.2 | 30 | $30,000 | ||
| May 7 | 8:08 PM EDT | EF1 | Fayette, IN | 2.9 | 150 | $50,000 | ||
| May 7 | 8:09 PM EDT | EF1 | Paulding, OH | 6.2 | 300 | $200,000 | ||
| May 7 | 8:16 PM EDT | EF0 | Paulding, OH | 0.5 | 25 | $10,000 | ||
| May 7 | 8:20 PM EDT | EF2 | Mercer, OH | 6.4 | 300 | $350,000 | ||
| May 7 | 8:24 PM EDT | EF1 | Darke, OH | 11.7 | 800 | $500,000 | ||
| May 7 | 8:25 PM EDT | EF0 | Decatur, IN | 4.5 | 100 | $50,000 | ||
| May 7 | 8:42 PM EDT | EF0 | Crawford, IN | 0.2 | 80 | |||
| May 7 | 8:54 PM EDT | Unrated | Putnam, OH | 0.1 | 5 | |||
| May 7 | 7:56 PM CDT | EF1 | Franklin, IN to OH | 8.0 | 300 | $10,000 | ||
| May 7 | 9:20 PM EDT | EF1 | Butler, OH | 2.4 | 200 | $200,000 | ||
| May 7 | 9:23 PM EDT | EF0 | Clark, IN | 1.2 | 60 | |||
| May 7 | 9:57 PM EDT | EF0 | Butler, OH | 0.3 | 80 | $20,000 | ||
| May 7 | 10:05 PM EDT | EF0 | Warren, OH | 0.3 | 100 | $15,000 | ||
| May 7 | 10:08 PM EDT | EF1 | Warren, OH | 2.6 | 150 | $200,000 | ||
| May 7 | 10:14 PM EDT | EF0 | Warren, OH | 0.4 | 50 | $20,000 | ||
| May 7 | 10:15 PM EDT | EF1 | Warren, OH | 2.7 | 350 | $500,000 | ||
| May 7 | 10:27 PM EDT | EF0 | Warren, OH | 0.5 | 150 | $50,000 | ||
| May 7 | 11:49 PM EDT | EF0 | Licking, OH | 3.0 | 100 | $50,000 | ||
| May 7 | 12:02 AM EDT | EF1 | Muskingum, OH | 0.4 | 128 | $100,000 | ||
| May 7 | 12:17 AM EDT | EF1 | Coshocton, OH | 0.1 | 197 | $100,000 | ||
| May 7 | 11:54 PM CDT | EF2 | Hancock, OH to WV, PA | 15.3 | 200 | 1 | $10,000 | |
| May 7 | 12:30 AM CDT | EF2 | Garland, AR | 12.2 | 600 | |||
| May 7 | 1:49 AM EDT | EF1 | Allegheny, PA | 0.2 | 150 | $75,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.